Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Allergy Asthma Respir Dis. 2017 May;5(3):165-168. Korean. Case Report. https://doi.org/10.4168/aard.2017.5.3.165
Kim EJ , Sohn KH , Lee J , Kang DY , Lee JY , Kang HR .
College of Pharmacy, Institute of Pharmaceutical Science and Technology, Hanyang University, Seoul, Korea.
Department of Internal Medicine, Seoul National University Hospital, Seoul, Korea. helenmed@snu.ac.kr
Institute of Allergy and Clinical Immunology, Seoul National University Medical Research Center, Seoul National University College of Medicine, Seoul, Korea.
Seoul National University Hospital Drug Safety Monitoring Center, Seoul National University Hospital, Seoul, Korea.
Abstract

Steroids are widely used for the treatment of a variety of diseases, including autoimmune and allergic diseases. Immediate hypersensitivity reactions can occur within 1 hour after administration of steroids and are regarded as IgE-mediated hypersensitivity presenting as urticaria, angioedema, bronchospasm, and anaphylaxis. Steroid hypersensitivity is rare, but can be life-threatening. Therefore, it is important to find implicated drugs and to choose safe alternative agents. A 44-year-old female was diagnosed with steroid hypersensitivity after intralesional steroid injection. She underwent a skin prick test and an intradermal test for methylprednisolone, triamcinolone, hydrocortisone, and dexamethasone. The results were positive to triamcinolone and methylprednisolone. The patient was educated to avoid culprit agents in order to prevent recurrence. Herein, we report a rare case of steroid hypersensitivity that showed positive reactions to triamcinolone and methylprednisolone. A review of the literature for steroid hypersensitivity is also provided.

Copyright © 2019. Korean Association of Medical Journal Editors.